MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter tip dislodged, and a portion remained in the artery.An imager ii angiographic catheter was selected for a percutaneous transluminal angioplasty procedure in the superficial femoral and proximal popliteal arteries.After deployment of the catheter, it was noted that the proximal tip dislodged and remained in the artery.After removal of the catheter, it was inspected, and it was noted that the proximal tip had broken into three separate pieces.The dislodged piece in the patient could not be removed after many attempts.The procedure was completed with another of the same device.The patient condition following the procedure was stable.
 
Event or Problem Description
It was reported that the catheter tip dislodged, and a portion remained in the artery.An imager ii/5/bern/100/038 bx5 angiographic catheter was selected for a percutaneous transluminal angioplasty procedure in the superficial femoral and proximal popliteal arteries.After deployment of the catheter, it was noted that the proximal tip dislodged and remained in the artery.After removal of the catheter, it was inspected, and it was noted that the proximal tip had broken into three separate pieces.The dislodged piece in the patient could not be removed after many attempts.The procedure was completed with another of the same device.The patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the product was returned to boston scientific for analysis.Returned product consisted of an imager ii diagnostic catheter.Inspection of the device revealed a detached and missing tip along with a fracture and kink.A detached/missing tip was observed along with a shaft fracture located at the tip.An additional shaft kink was observed 8 mm from the distal tip.The reported event was confirmed.
 
Additional Manufacturer Narrative
B5 and h6 evaluation conclusion codes updated based on additional information received through the good faith effort (gfe) process.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of an imager ii diagnostic catheter.Inspection of the device revealed a detached and missing tip along with a fracture and kink.A detached/missing tip was observed along with a shaft fracture located at the tip.An additional shaft kink was observed 8 mm from the distal tip.Oxidation and hydrolysis were observed through nuclear magnetic resonance (nmr) spectroscopy testing, which is consistent with degradation of pebax when in contact with hydrogen peroxide.The reported event was confirmed.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the imager ii angiographic catheter confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as failure to follow instructions.It was reported that the catheter tip dislodged, and a portion remained in the artery.Based on the reported information and the returned device investigation, the imager device may have been in contact with hydrogen peroxide at the customer site, while the device directions for use (dfu) specify that catheter integrity can be compromised if exposed to these substances.
 
Event or Problem Description
It was reported that the catheter tip dislodged, and a portion remained in the artery.An imager ii/5/bern/100/038 bx5 angiographic catheter was selected for a percutaneous transluminal angioplasty procedure in the superficial femoral and proximal popliteal arteries.After deployment of the catheter, it was noted that the proximal tip dislodged and remained in the artery.After removal of the catheter, it was inspected, and it was noted that the proximal tip had broken into three separate pieces.The dislodged piece in the patient could not be removed after many attempts.The procedure was completed with another of the same device.The patient condition following the procedure was stable.It was further reported that the humidity of the cath lab was 60-65%.Hydrogen peroxide was used to clean the lab monthly for fumigation.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TELEFLEX MEDICAL
unit 7 8 and 9
annacotty, li V94 F F83
EI   V94 FF83
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key22841615
Report Number2124215-2025-57180
Device Sequence Number20045908
Product Code DQO
UDI-Device Identifier08714729354871
UDI-Public(01)08714729354871(17)260526(10)74E2400980
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model Number38270
Device Catalogue Number38270
Device Lot Number74E2400980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer11/06/2025
02/27/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date11/20/2025
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale